MAUDE Adverse Event Report: MOLDEX MOLDEX; SURGICAL 95 RESPIRATOR

MOLDEX MOLDEX; SURGICAL 95 RESPIRATOR
Model Number 1512
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Rash (2033); Cough (4457)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Background: medwatch report #mw5097092 received on 10/21/20.Phone call attempt to initial reporter, (b)(6) was made on 10/29/2020 at 2 pm pst, but was sent to voice mail.Email requesting a call back from initial reporter was sent to (b)(6) by (b)(6) on (b)(6) 2020 at 2:32 pm pst.(b)(6) emailed back on 10/30/2020 and agreed to a call that day at 1pm est.Key points from call with (b)(6) at 1 pm est.On (b)(6) 2020 with (b)(6).Med watch reports #mw5097092, #mw5097094, #mw5096408 were discussed in this call as all were issued by the same initiator (ms lindsay campbell) and were citing the same moldex surgical 95 respirator model number, along with similar user symptoms and outcome.She indicated she had no concerns with the moldex masks but that the reprocessing from battelle was causing herself and many others to have symptoms as noted in the medwatch reports listed above.She advised that the masks causing the reported symptoms were the moldex 1512 model that had been reprocessed by battelle.She advised that in all cases when the reprocessed mask was replaced by a brand-new mask, there were no further symptoms.She advised that they had similar problems with reprocessed masks from other mfrs.And were no longer using reprocessed masks.She advised that the masks that caused these symptoms were all immediately disposed of and therefore not available for moldex to examine.Conclusion: the incident described by the initiator of this subject medwatch report was also reported in an earlier medwatch report #mw5096408.This incident along with the aforementioned incident are believed to be the result of processing problems from the decontamination process that was performed by battelle.This is supported by the initiator's statement that when the reprocessed mask was replaced with a new, non-reprocessed mask the symptoms disappeared.Moldex surgical n95 respirators are single use devices and are not recommended by moldex for reprocessing, decontamination or reuse.Further, moldex has not received any prior complaints or reports of these symptoms from use of it's product.Moldex acknowledges that the fda has issued emergency use authorization for the decontamination/reprocessing of disposable respirators, but has not designed for, nor recommends the reuse of o.R.Decontamination of it's products.
 
Event or Problem Description
Coughing, sneezing, runny nose, red rash like reaction around face.

Brand Name
MOLDEX
Common Device Name
SURGICAL 95 RESPIRATOR
Manufacturer (Section D)
MOLDEX
10111 jefferson blvd
culver city CA 90232
MDR Report Key11037942
Report Number1000098753-2020-00002
Device Sequence Number16460084
Product Code MSH
UDI-Device Identifier00092311151205
UDI-Public00092311151205
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K061859
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1512
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2020
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;